Menu
1-888-835-9428

Navigation

1-877-524-5885

What is an Oxycodone Overdose?

The problem of oxycodone addiction has reached epidemic proportions. More and more people have become dependent on this drug in recent years. This is a sign of the times as prescription pill abuse has reached staggering levels. The ease of access to painkillers such as oxycodone further contributes to the number of persons addicted.

The Overdose Risk

Among the most troubling aspects to a dependency to this drug would be the high risk of an overdose. An oxycodone overdose can prove fatal and many have died from going far their overconsumption of this deadly opiate. However, tolerance levels to using the drug increase with each use requiring the user to take more and more. Eventually, the amount of the drug ingested reaches dangerous levels. This is where an overdose becomes a possibility and, for many, it becomes a dangerous reality. Even those that survive an overdose could end up with lingering, serious health problems. This is why it is so very necessary to recognize the signs of an oxycodone overdose. Through being able to recognize such signs, a person suffering from an overdose or a witness to the overdose can take immediate emergency action.

The Signs of an Oxycodone Overdose

What is an oxycodone overdose? Basically, this is when a person takes too much of the drug either by accident or design. In addition to taking too much because of increased tolerance levels, a person might find higher doses are required in order to get high.

Among the first signs of an overdose of oxycodone would be the pinpointing of the pupils. What this means is the the center of the eyes, the black pupils, will become very difficult to see as they shrink much smaller than normal. A person that has taken far too much of the drug will also be overcome with extreme sleepiness. So strong will be the urge to go to sleep, it will be impossible to remain awake. The person suffering will immediately look to find a place to pass out. Most troubling of all would be the issue of having difficulty breathing. Shortness of breath will overcome someone and will reach such high levels of severity, a panic attack might occur. The sufferer may also pass out.

The effect on the ability to breathe is what is most dangerous. It is possible for breathing to completely stop. If the ability to breath cannot be restored in the person that has overdosed, then it is possible for the person to die. Even if the person is revived, the lack of oxygen could end up resulting in brain damage.

The Issue of Combining Oxycodone with Alcohol

A very dangerous combination is to combine oxycodone with alcohol. This magnifies the effects of the drug and can also greatly increase the chance of an overdose. There is also the risk a person could pass out from the combination and vomit while unconscious. This can lead to death by asphyxiation.

What to Do When Someone Overdoses on Oxycodone

It is critical to call paramedics immediately when someone is suffering from an oxycodone overdose. Without medical attention, the person might suffer from a fatality. Among the most important ways to treat someone that has overdosed on this drug would be to supply them with oxygen. Again, without the proper amount of oxygen, the person may die.

Upon calling emergency services, the caller will be asked a series of questions. These questions will be along the lines of what is the age, weight, how much the person took, when he/she took it, and so on. Providing accurate answers is a must so the paramedics can respond accordingly.

Upon calling emergency services, the caller will be asked a series of questions. These questions will be along the lines of what is the age, weight, how much the person took, when he/she took it, and so on. Providing accurate answers is a must so the paramedics can respond accordingly. A drug called naloxone might be administered to help someone that is on the verge of death. Unfortunately, this drug can come with serious side effects so it is only used when there is a life or death situation. Laxatives might even be administered in order to get all traces of the drug out of the system.

Preventive Treatment

It is best for those suffering from an addiction to oxycodone to seek treatment to address the disease. This way, the potential for an overdose will be reduced as the person will no longer be using the drug.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428

Supported Organizations: